Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

How Long After Affected By Hiv Would You Get Skin Rashes

Here's a taste of what TheBody.com has to offer on this topic:
Connect With Others

Skin Rash

Posted by DJones, 9 Replies
I have been on Atripla since January. I am also on Fluconazole and Acyclovir. In the last month I have developed a skin rash where the sun seems to hit my skin on my back of my neck where my hair line ends and lower arms. I thought it was... Read more »

HIV skin rash

Posted by shinpai, 1 Reply
Does it usually itch?
How long does it last?

Also yesterday when I sat down to eat a hamburger my teeth hurt with the first couple of bites. It was not a terribly severe pain, but it was ver disconcerting. Sounds familar anyone?? Read more »

What is exactly skin rash ?

Posted by Anonymous, 1 Reply
Can anybody describe skin rash during ARS for me ? Is it small red dots or large ones ? Are there many of them or only a few ? Are they localized or can they appear anywhere on the body ? When they appear, do they last for a long time or do they... Read more »

Itchy skin rash from sun and meds?

Posted by DJones, 5 Replies
I have been on Fluconazole, Acyclovir and Atripla for about 6 months. I noticed problems with a terrible itchy skin rash when I was in the sun when the summer began. I have stayed out of the sun or put sun block on until last Saturday I was at a... Read more »

What does HIV rash look like?

Posted by Anonymous, 3 Replies
I am concerned about infection.

Read more »
Ask the Experts

HIV/MED Related Skin Rash

Recently after having been on a med combo of 3TC+Atazanavir+Viread (T4 >300 VL <50) for 2 years I have developed a skin rash (similar in appearance to acne) on my chest and extreme itching of the arms and inside the upper thighs (without...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
It is really hard to say what caused this rash without knowing more about where it is and, ideally, seeing it (a picture is worth a thousand words and an actual exam more). You are correct that it is unlikely a drug reaction to your HIV meds given... Read more »

HIV/MED Related Skin Rash

Recently after having been on a med combo of 3TC+Atazanavir+Viread (T4 >300 VL <50) for 2 years I have developed a skin rash (similar in appearance to acne) on my chest and extreme itching of the arms and inside the upper thighs (without...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
It is unusual for a skin side effect to develop after 2 years of therapy can it can happen. I recommend seeing a skin specialist to pin down the nature of your rash which can be due to severe dry skin, eosinophilic folliculitis, and other... Read more »

Skin Rash...Not sure what it is?

Dr.Henry:Im a 22 year old male and have been HIV + for 3 years. I have been on Atripla and Bactrim for the last 18 months. About 6 months ago I began to develop a rash on my upper back and a small portion of my armpit. I originally thought this was...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Skin rashes in axillary region/back are common in general population and perhaps more common in HIV+ persons. Dry skin, folliculitis, seborrhea, fungal infections, chemical irritation, and many other causes need to be considered and can be a... Read more »

How long for the immune system to become affected by virus?

Hello i have a question. This past weekend i noticed a rash on my palm, and on monday i went with a dermatologist and she said it was herpes simplex 1. She said that it was strange to see herpes on the palm of the hand. She also mention about...
Ewald Horwath, M.D.

Response from Ewald Horwath, M.D.

University of Miami School of Medicine
No, if you were infected 6 months ago, you would not develop symptoms like Herpes due to HIV so quickly. However, Herpes infection can occur in people who are HIV negative. It is unusual on the palm. If your concerned about HIV, you should get... Read more »
Articles
Canadian AIDS Treatment Information Exchange

Skin Problems

Many people get a rash when they start taking antiretrovirals. Rashes can be caused by the following drugs: non-nucleoside analogues -- nevirapine (Viramune), delavirdine (Rescriptor) and efavirenz (Sustiva) the nucleoside analogue abacavir (alone... Read more »
AIDSinfo

Skin Rash

Terms Used in This Fact Sheet Eosinophilia: an increased number of eosinophils, a type of white blood cell. Eosinophils are a part of the body's immune system that can damage healthy tissue if they malfunction. Non-nucleoside reverse... Read more »
Henry J. Kaiser Family Foundation

Long Island Newsday Examines How AIDS Orphans Affect Society in Uganda

The Long Island Newsday on Monday profiled Uganda's AIDS orphans, who are "dependent on charity and players in a tragedy that caregivers say is destroying the very fabric of Ugandan society: the extended family." The United Nations estimates... Read more »
Test Positive Aware Network

Managing Long-Term Side of Effects of HIV Therapy

You've Come a Long Way, Baby Antiretroviral therapy (HAART, ART, or anti-HIV medicines) has indeed come a long way in the last 25 years. ART has allowed for individuals who are HIV-positive to live longer lives. New ART medicines and classes of ART... Read more »